Posted 2/19/2008 4:57 AM (GMT -6)
I thought while I was here asking about my sister in-law's suicide, I'd ask you all something else:
What is the general consensus about quitting SSRI's, particularly Zoloft?
I was prescribed Zoloft by my PCP after my Crohn's diagnosis last summer. I took 50 mg/day for about 4 months and decided to stop because of weight gain and sexual side effects.
I had heard that you have to taper down, and I took 25 mgs for a few days, then took 25 mg every other day for a week maybe, then quit.
What a horrible feeling! I had clammy skin, flushing feeling in my cheeks and constant sweating. I thought it would go away but even 5 weeks later it was just as bad or worse, only now I also had tingling in my hands and feet. My skin felt super sensitive. I honestly think it was getting worse with time, not better.
I started back up on the 50 mg dose and felt much more "normal" after about 3 days.
How the heck do I get off this stuff?
I want to try Wellbutrin SR and see if that does the trick w/o the weight gain. Assuming I get the prescription, do you think I should I start that up while tapering down or wait until I'm totally clear of the Zoloft?
Thanks in advance for any input!